MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31251180S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
The end user has reported that during the intervention with gamma3 short, the rod got stuck in the aiming device and the doctor could no longer loosen the screw fixing the rod in the aiming system.Having had 2 instrumentations in the hospital to be able to solve the case, he decided to try with the other instrumentation, blocking the rod here too.Also to mention that the doctor has experience with gamma 3.Following this event, he was forced to use another system from another company.Update on (b)(6) 2025: the surgery was prolonged 1 hour because the doctors tried 2 kit instruments.
 
Event or Problem Description
The end user has reported that during the intervention with gamma3 short, the rod got stuck in the aiming device and the doctor could no longer loosen the screw fixing the rod in the aiming system.Having had 2 instrumentations in the hospital to be able to solve the case, he decided to try with the other instrumentation, blocking the rod here too.Also to mention that the doctor has experience with gamma 3.Following this event, he was forced to use another system from another company.Update on august 1, 2025: the surgery was prolonged 1 hour because the doctors tried 2 kit instruments.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device was found to be functional and conforming to specifications.The device inspection revealed the following: the received target device & nail holding screw showed typical signs of usage evident by presence of scratch marks all over, while no major damage could be observed.The returned nail were in good condition without any signs of damage as apparently, they couldn¿t be used in the surgery.A pre-surgical functional test was done by assembling the returned nails with the target device, nail holding screw and a sample speedlock sleeve.Upon assembling, it was observed that all the devices worked alright in all the targeting positions without any issue.Thus, the alleged issue could not be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the real reason why disassembling was impaired during the surgery could not be determined, however the issue is deemed to be user related.If any additional information is provided, the investigation will be reassessed.

Brand Name
GAMMA3 - TROCHANTERIC NAIL KIT, TI D11X180MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22814907
Report Number0008031020-2025-01376
Device Sequence Number12197086
Product Code HSB
UDI-Device Identifier04546540375070
UDI-Public04546540375070
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31251180S
Device Lot NumberK115CA1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown